Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 94, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2004, 12:48 AM EDT for Rensselaer County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 12:48 AM EDT (04:48 UTC)
- Expired
- Jul 2, 2004, 1:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Rensselaer County, NY
The radar
The Albany radar (KENX), 54 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1724 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 020448
SVRALY
NYC083-020515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1248 AM EDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 115 AM EDT
* AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF STEPHENTOWN TO 7 MILES SOUTHWEST OF
STEPHENTOWN...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF
NORTH ADAMS TO NASSAU...AND MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WYOMANOCK BY 1255 AM EDT
LAT...LON 4250 7336 4250 7342 4250 7343 4250 7349
4249 7351 4249 7352 4265 7352 4265 7330
4265 7330 4263 7330
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:28 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 10:28 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1028 PM EDT THU JUL 1 2004 .DISCUSSION... .SHORT TERM(TONIGHT)... QUICK UPDATE TO REMOVE WATCH HEADER FROM THE ZONES. THE WATCHES EXPIRED AT 900 PM EDT. SCATTERED SEVERE THUNDERSTORMS PRODUCED HAIL OVER THE NRN TIER OF THE ALY CWA. SEE ALYS LATEST LSR PRODUCT. THE GENERAL TREND HAS BEEN FOR THE SHOWERS AND THUNDERSTORMS TO WEAKEN A BIT. WOULDNT RULE OUT ISOLATED SEVERE THUNDERSTORM STILL. THE COLD FRONT IS JUST MOVING INTO WRN NY AND ERN LAKE ONTARIO AS OF 02Z. UPDATED POPS TO CURRENT RADAR TRENDS. WENT WITH LIKELY POPS FOR THE LINES OF SHOWERS AND THUNDERSTORMS AND CHANCE TO THE NORTH AND SOUTH PRIOR TO 06Z. AFTER 08Z REMOVED ALL MENTION OF SHOWERS AND THUNDERSTORMS NORTH AND WEST OF ALBANY. NEW ZONES AND GRIDS BY ABOUT 1045 PM. && .AVIATION...SHOWERS AND THUNDERSTORMS COULD BRIEFLY LOWER CONDITIONS TO MVFR LEVELS...ESPECIALLY FOR KALB AND KPOU PRIOR TO 08Z. HZ AND BR MAY LOWER CONDITIONS TO MVFR AND EVEN BRIEFLY TO IFR BETWEEN 06Z AND 12Z. .HYDROLOGY...REMAINING THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS WITH UP TO AN INCH OR SO. && .ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE. VT...NONE MA...NONE. CT...NONE. && UPDATE...WASULA
Hazardous weather outlook, Jul 1, 11:20 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1120 PM EDT THU JUL 1 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TONIGHT THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...HOWEVER THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINS WILL CONTINUE ACROSS AREA OVERNIGHT MAINLY SOUTH OF A LINE FROM THE MOHAWK VALLEY TO SOUTHERN VERMONT. .DAYS TWO THOUGH SEVEN... MORE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY AS A STORM SYSTEM MOVES FROM THE GREAT LAKES INTO THE SAINT LAWRENCE VALLEY. ...SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING.
In the hours before
Local storm report, Jul 1, 8:36 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
836 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY AIRPLANE PILOT
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY AIRPLANE PILOT
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
&&
TAWLocal storm report, Jul 1, 9:00 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
TAWLocal storm report, Jul 1, 11:51 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1151 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY AIRPLANE PILOT
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0400 PM HAIL SCHAGHTICOKE 42.90N 73.59W
07/01/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY AIRPLANE PILOT
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
TAWLocal storm report, Jul 1, 11:53 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1153 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0400 PM HAIL SCHAGHTICOKE 42.90N 73.59W
07/01/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY TRAINED SPOTTER
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
CORRECTED AIRPLANE PILOT REPORTS TO TRAINED SPOTTER REPORTS
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:12 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.